Volume 18, issue 4 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 7, 2855–3306
Issue 6, 2405–2853
Issue 5, 1907–2404
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Ropelength criticality

Jason Cantarella, Joseph H G Fu, Robert B Kusner and John M Sullivan

Geometry & Topology 18 (2014) 2595–2665
Bibliography
1 T Ashton, J Cantarella, A fast octree-based algorithm for computing ropelength, from: "Physical and numerical models in knot theory" (editors J A Calvo, K C Millett, E J Rawdon, A Stasiak), Ser. Knots Everything 36, World Sci. Publ., Singapore (2005) 323 MR2197947
2 N Bourbaki, Éléments de mathématique: Fonctions d'une variable réelle, Théorie élémentaire, Hermann, Paris (1976) MR0580296
3 J Cantarella, J Ellis, J H G Fu, M Mastin, Symmetric criticality for tight knots, arXiv:1208.3879
4 J Cantarella, J H G Fu, R B Kusner, J M Sullivan, N C Wrinkle, Criticality for the Gehring link problem, Geom. Topol. 10 (2006) 2055 MR2284052
5 J Cantarella, R B Kusner, J M Sullivan, On the minimum ropelength of knots and links, Invent. Math. 150 (2002) 257 MR1933586
6 S S Chern, Curves and surfaces in Euclidean space, from: "Studies in Global Geometry and Analysis" (editor S S Chern), Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.) (1967) 16 MR0212744
7 F H Clarke, Generalized gradients and applications, Trans. Amer. Math. Soc. 205 (1975) 247 MR0367131
8 A Coward, J Hass, Topological and physical knot theory are distinct, to appear in Pacific J. Math. arXiv:1203.4019
9 E Denne, Y Diao, J M Sullivan, Quadrisecants give new lower bounds for the ropelength of a knot, Geom. Topol. 10 (2006) 1 MR2207788
10 J J Duistermaat, J A C Kolk, Distributions, Cornerstones, Birkhäuser (2010) MR2680692
11 O C Durumeric, Local structure of ideal knots, II: Constant curvature case, J. Knot Theory Ramifications 18 (2009) 1525 MR2589231
12 H Federer, Curvature measures, Trans. Amer. Math. Soc. 93 (1959) 418 MR0110078
13 A Forsgren, P E Gill, M H Wright, Interior methods for nonlinear optimization, SIAM Rev. 44 (2002) 525 MR1980444
14 O Gonzalez, J H Maddocks, Global curvature, thickness, and the ideal shapes of knots, Proc. Natl. Acad. Sci. USA 96 (1999) 4769 MR1692638
15 D G Luenberger, Optimization by vector space methods, Wiley (1969) MR0238472
16 J H Maddocks, J B Keller, Ropes in equilibrium, SIAM J. Appl. Math. 47 (1987) 1185 MR916236
17 P Pieranski, S Przybyl, High resolution portrait of the ideal trefoil knot, arXiv:1402.5760
18 H L Royden, Real analysis, Macmillan (1988) MR1013117
19 F Schuricht, H von der Mosel, Characterization of ideal knots, Calc. Var. Partial Differential Equations 19 (2004) 281 MR2033143
20 E L Starostin, A constructive approach to modelling the tight shapes of some linked structures, Forma 18 (2003) 263 MR2040086
21 P Strzelecki, M Szumańska, H von der Mosel, Regularizing and self-avoidance effects of integral Menger curvature, Ann. Sc. Norm. Super. Pisa Cl. Sci. 9 (2010) 145 MR2668877
22 J M Sullivan, Curves of finite total curvature, from: "Discrete differential geometry" (editors A I Bobenko, P Schröder, J M Sullivan, G M Ziegler), Oberwolfach Semin. 38, Birkhäuser, Basel (2008) 137 MR2405664
23 H J Sussmann, Shortest $3$–dimensional paths with a prescribed curvature bound, from: "Proc. of the 34th IEEE Conf. on Decision and Control", IEEE, New York (1995) 3306